MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in the lens case.Solution is dried on the lens.A spot is observed near the center of the lens that is damaged.The reflection of this damage gives the appearance of a white area.Small scratches are observed around the damaged area.These scratches may be a result of trying to remove this damaged area thinking it was foreign material.Additional damage is observed to the lens.One haptic is broken in the gusset area (not returned).The optic is split\cut from the edge across the optic.Two deep scratches are observed on the anterior surface of the optic where the optic is split.Two small splits are observed on the edge of the optic.A small crack with missing lens material is observed on the anterior surface of the optic.Marks are observed on the optic in the shape of a surgical instrument used to grasp the lens.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.Foreign material was not observed on the lens.A spot is observed near the center of the lens that is damaged.The reflection of this damage gives the appearance of a white area.Small scratches are observed around the damaged area.These scratches may be a result of trying to remove this damaged area thinking it was foreign material.Additional damage is observed to the lens.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.There are no other complaints in this lot.Investigation has been completed based on current information.Based on our current tracking, there are no adverse trends for this reported complaint.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An operating room manager reported that during a cataract extraction with intraocular lens (iol) implant surgery, the surgeon implanted a lens and noticed a white spot present on the center of the lens.The surgeon tried to remove the white spot but it was embedded in the iol.The surgeon removed the iol during the same surgery and implanted the same model lens without any issue.No further information is expected.

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12513038
Report Number1119421-2021-01801
Device Sequence Number3322541
Product Code HQL
UDI-Device Identifier00380652335829
UDI-Public00380652335829
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model NumberSA6AT3
Device Lot Number15079390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III IOL INJECTOR; MONARCH III, CARTRIDGE D